MAUDE Adverse Event Report: RESPIRONICS, INC. PHILIPS RESPIRONICS DREAMWEAR, UNDER THE NOSE MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. PHILIPS RESPIRONICS DREAMWEAR, UNDER THE NOSE MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1116685
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Re: philips respironics dreamwear, under the nose nasal mask (headgear, cushion, hose) toxic smell i received a new shipment of periodic cpap supplies from my home medical equipment supplier, performance home medical, about december 14.The packing slip has an order # 1204773, sales id (b)(6), date ordered (b)(6) 2022, date shipped (b)(6) 2022.Upon use that evening i noticed a very strong toxic odor.Because i was excited to receive a proper fitting small size to replace the medium size i had received free during a fitting at my doctor's office i used it anyway.However, the strong, disturbing odor prevented sleep, so i abandoned it after a few hours.The next day i washed the mask, cushion and hose and tried again that night.The odor was cut in half, but after a bit i quit using it due to fear of harm.No patient should be exposed to off-gassing.The smell was something you might expect in an industrial shop, not a home and certainly not in your medical equipment.The style is new to me as i previously used the philips respironics wisp mask which never gave off this awful smell; nor did my initial philips respironics dreamwear, under the nose nasal mask given to me by my physician's cpap employee when i was first introduced to this style.The equipment of concern is listed below.I was not able to pinpoint the offending part as they are all used at the same time.I also sniffed the filters but was unable to detect an odor from them.Philips respironics dreamwear, under the nose nasal mask, ref 1116685, lot 0302683940, manufactured 2022-08-24, made in costa rica(?) manufacturer: respironics inc., 1001 murry ridge lane, murrysville, pa 15668; this package contained all these parts: 1116740 s, dreamwear utn nsl cushion, rp 1116745 dreamwear, sm frame, rp 1116751 dreamwearheadgear with arms, rp 1116754 dreamwear fabric wraps, rp 1116748 dreamwear ee elbow, rp philips respironics micro-flexible heated 12mm tube ref ht12, lot 847483489, made in mexico 2022-03-07 philips respironics reusable filter, lot at02js184390, manufacturer sunset solutions philips respironics disposable ultrafine lot da17772?, manufacturer sunset solutions i have informed my physician's office and my medical equipment supplier, performance home medical.Phm will be replacing these supplies and mailing me a shipping label to return the odoriferous supplies to them.(b)(6) medical (b)(6).

Brand Name
PHILIPS RESPIRONICS DREAMWEAR, UNDER THE NOSE MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
MDR Report Key16043445
Report NumberMW5113978
Device Sequence Number6220449
Product Code BZD
UDI-Device Identifier00606959030787
UDI-Public(01)00606959030787(10)030268394
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1116685
Device Lot Number0302683940
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/22/2022
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite